Alert archive / Virginia / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 61, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 20, 2003, 5:02 PM EDT for Henrico County, Virginia. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2003, 5:02 PM EDT (21:02 UTC)
- Expired
- Jul 20, 2003, 5:20 PM EDT
- In force
- 18 min
- Issued by
- NWS Wakefield, VA
- Area
- Counties, with a storm outline in the text
County Henrico County, VA
The radar
The Norfolk radar (KAKQ), 59 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:22 PM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 20, 2:22 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 222 PM EDT SUN JUL 20 2003 CURRENT FCST IN GOOD SHAPE...AND NO MAJOR CHGS TO PREVIOUS GRIDS/TEXT PRODUCTS. MDLS IN GENL AGREEMENT ON SCENARIO NEXT 3-5 DAYS...AS UPR TROF AMPLIFIES OVER ERN U.S.. ASSOCD SLOW MOVG CDFNT WILL MOVE ACRS RGN DURG THE TUE-FRI TIME FRAME. MAIN QUESTION TO BE ANSWERED IS HOW MUCH RAIN WILL ACCOMPANY FROPA. BOTH ETA/GFS FAIRLY WET...SUGG TRPCL/SUBTRPCL MSTR WILL GEN ENTRAINED ALG/AHD CDFNT. HAVE THUS PAINTED A FAIRLY WET PICTURE STARTING TUE...AND ENDING FROM WEST TO EAST THU NGT/FRI. TNGT-TUE...MAINLY CLR TNGT...WITH PATCHY FOG DVLPG. HWVR...XPC FOG TO BE LESS WIDESPREAD TNGT DUE TO INCRG GRADIENT. AT LEAST PTLY SUNNY XPCD MON WITH TEMPS 3-6 DEG ABV NORMAL MOST AREAS. PTLY CLDY MON NGT WITH MOST AREAS NOT GETTING BLO 70. SOME SUGGESTION ON BOTH GFS/ETA THAT THERE IS A CHC OF SHWRS/TSTMS...BUT NOT CONFIDENT ENOUGH TO ADD ATTM. TUE...MORE CLDS XPCD...CHC SHWRS/TSTMS ABT ANY TIME...WITH TEMPS A COUPLE DEG COOLER THAN MON. DAY 6/7...WOULD LIKE TO HAVE GOTTEN A LOOK AT GFS BEYOND 120 HRS...AS WAVY FNTL BNDRY STILL CLOSE TO RGN...AND MDLS HAVE RECENTLY HAD A DFCLT TIME WITH SUCH BNDRYS. HWVR...COMMS PROBLEMS AT NCEP PREVENTED A LOOK AT XTNDD 12Z GFS...SO LEANED ON LAST NGTS MRF FOR GUIDANCE. ATTM...THINK FRI WILL BE A MAINLY DRY DAY WITH TEMPS AT OR SLGTLY BLO NORMALS. AVN...GENLY VFR NEXT 24 HRS...XCP FOR SOME PATCHY FOG /LCL MVFR/ TNGT. MARINE...NO FLAGS...BUT INCRG SWLY GRADIENT MON NGT AND TUE SHOULD BE SUF FOR SCA DURG THAT TIME. FCSTID = 59 SBY 64 92 70 90 / 0 0 10 40 OXB 71 86 73 85 / 0 0 10 40 ECG 73 92 76 89 / 0 0 10 40 ORF 72 93 77 90 / 0 0 10 40 PHF 70 91 73 89 / 0 0 10 40 AKQ 68 93 72 90 / 0 0 10 40 RIC 69 93 72 89 / 0 0 10 40 FVX 68 93 71 89 / 0 0 10 40 .AKQ... MD...NONE. NC...NONE. VA...NONE. SAMMLER
Hazardous weather outlook, Jul 20, 5:30 AM EDT, 11 hours 32 minutes before
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-201600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 530 AM EDT SUN JUL 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA... NORTHEAST NORTH CAROLINA AND THE LOWER MARYLAND EASTERN SHORE. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 25 THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): WEATHER.NOAA.GOV/AKQ.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 5:22 PM EDT | Severe Thunderstorm Warning | AKQ | Henrico | 28 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.